Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 13, NWS Lake Charles, LA

March 13, 2017

NWS Lake Charles, LA issued this small craft advisory at Mar 13, 2017, 3:33 PM CDT. It took effect at Mar 13, 2017, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 3:33 PM CDT (20:33 UTC)
In effect from
Mar 13, 2017, 7:00 PM CDT
Expired
Mar 14, 2017, 1:00 PM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

047 
WHUS74 KLCH 132033
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON MAR 13 2017

...STRONG NORTH WINDS EXPECTED OVER COASTAL WATERS TONIGHT...

.NORTHERLY WINDS ARE EXPECTED TO INCREASE THIS EVENING IN THE 
WAKE OF A COLD FRONT MOVING SOUTHWARD THROUGH THE COASTAL WATERS.
SUSTAINED WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED.
HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS DURING TUESDAY
MORNING RESULTING IN WINDS SUBSIDING.

GMZ435-452-455-472-475-141115-
/O.NEW.KLCH.SC.Y.0013.170314T0000Z-170314T1800Z/
VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
333 PM CDT MON MAR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT TUESDAY. 

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OR
  HIGHER POSSIBLE.

* WAVES/SEAS...3 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

26
1 follow-up statement
841 
WHUS74 KLCH 140900
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 AM CDT TUE MAR 14 2017

...STRONG NORTH WINDS EXPECTED TO DIMINISH BY THIS AFTERNOON...

.STRONG NORTH WINDS THROUGH THE EARLY AFTERNOON HOURS. WINDS AND 
SEAS THOUGH ARE EXPECTED TO BEGIN DECREASING AS HIGH PRESSURE 
SETTLES INTO THE REGION.

GMZ435-452-455-472-475-141800-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-170314T1800Z/
VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
400 AM CDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH WINDS OF 20 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...3 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 12:46 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 13, 12:46 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1246 PM CDT Mon Mar 13 2017

.DISCUSSION...
13/18Z TAF Issuance.

&&

.AVIATION...
A mix of MVFR/VFR cigs are seen acrs the area under widespread
stratocu. A cold front acrs NW LA into E TX will progress
southeast through the area this aftn, bringing a reinforcement of
northwest winds 8-13 KT. Cigs will gradually improve at
BPT/LCH/AEX with skies bcmg SKC by 00Z. Cigs will be slower to
scatter out at LFT/ARA with SKC not expected until 02-03Z. In
addition, some -DZ/-RA will be possible at LFT/ARA/AEX along and
ahead of the front this aftn. Tonight into Tuesday expect VFR to
prevail with North winds 5-10 KT.

24

&&

.PREV DISCUSSION... /issued 1041 AM CDT Mon Mar 13 2017/

UPDATE...
The main update to this morning's forecast package is a slight
lowering of daytime temperatures in order to bring them more in
line with current observations and the latest short term
guidance. This update also increased the winds over the coastal
waters and Small Craft Exercise Caution headlines for the outer
coastal waters to match current observations. Otherwise, the
overall forecast remains on track with a dry cold front expected
to pass through the area this afternoon and into this evening.

26

PREV DISCUSSION... /issued 647 AM CDT Mon Mar 13 2017/

AVIATION...Considerable MVFR cloudiness will persist today
ahead of a cold front that will be advancing across the
forecast area. A few showers can be expected and carrying
VCSH at all terminals. Skies will clear through the late
afternoon and early evening in the wake of the boundary.

23

PREV DISCUSSION... /issued 640 AM CDT Mon Mar 13 2017/

DISCUSSION...The sfc low and cold front that moved through
yesterday is located over the central gulf this morning as showers
move up and over the front and into Vermilion Bay. Temps are also
running a bit warmer as clouds have helped to keep temps up a
bit.

A Canadian high centered over southern Canada will push a fast
moving cold front currently located in Oklahoma into the coastal
waters by this evening. Winds will pickup a bit in the coastal
waters later this evening behind the front. Look for a few brief
showers ahead of the front as winds become north. The Canadian
high will move into the central US by Wednesday. This will keep
most of the central and eastern US under January like weather.
Warmer temperatures become establish later this week as the high
finally moves off the Mid-Atlantic states and return flow becomes
established. The good news... sunny skies through the rest of the
week and into the weekend.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  41  63  41 /  20   0   0   0
LCH  69  46  67  44 /  10   0   0   0
LFT  66  47  66  45 /  20   0   0   0
BPT  70  47  69  47 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 7 PM CDT this evening for
     GMZ472-475.

&&
Hazardous weather outlook, Mar 13, 3:23 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
323 AM CDT Mon Mar 13 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
140830-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
323 AM CDT Mon Mar 13 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
A few showers noted in the coastal waters south of Vermilion Bay...
otherwise a quiet night overall. Looking for the next front to
come charging down from the central plain states today. This dry
front will only reinforce the weather pattern in place.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Expect cooler and drier air for much of the week expect a few
showers will be possible towards Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-140830-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
323 AM CDT Mon Mar 13 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Winds are expected to taper off today although early this evening
another cold front is expected to move into the coastal waters.
winds are expected to pickup late tonight and into Tuesday behind
the front.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Winds and seas will remain up a bit through the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.